Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 12, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Jun 8, 2010, 2:08 PM PDT for Mono County, California; 7 counties in Nevada. It took effect at Jun 9, 2010, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2010, 2:08 PM PDT (21:08 UTC)
- In effect from
- Jun 9, 2010, 11:00 AM PDT
- Expired
- Jun 9, 2010, 8:52 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241 WWUS75 KREV 082108 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 208 PM PDT TUE JUN 8 2010 ...STRONG AND GUSTY WINDS TOMORROW AFTERNOON AND EVENING... NVZ001-004-091100- /O.NEW.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 208 PM PDT TUE JUN 8 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE TOMORROW MORNING BECOMING STRONG AND GUSTY DURING THE AFTERNOON AND EVENING HOURS. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 95 AND NEVADA HIGHWAY 447. * AREAS OF BLOWING DUST ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS WITH PERIODS OF VISIBILITY DROPPING AS LOW AS ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-091100- /O.NEW.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 208 PM PDT TUE JUN 8 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE TOMORROW MORNING BECOMING STRONG AND GUSTY DURING THE AFTERNOON AND EVENING HOURS. * WINDS: WEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 55 MPH. * IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-091100- /O.NEW.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 208 PM PDT TUE JUN 8 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. * TIMING: WINDS WILL INCREASE TOMORROW MORNING BECOMING STRONG AND GUSTY DURING THE AFTERNOON AND EVENING HOURS. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. RIDGE GUSTS UP TO 75 MPH. * IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-091100- /O.NEW.KREV.LW.Y.0036.100609T1800Z-100610T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 208 PM PDT TUE JUN 8 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-091100- /O.NEW.KREV.LW.Y.0036.100609T1800Z-100610T0600Z/ GREATER LAKE TAHOE AREA- 208 PM PDT TUE JUN 8 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: 3 TO 5 FEET WITH THE HIGHEST WAVES ALONG NORTHEAST SHORES FROM CRYSTAL BAY TO GLENBROOK. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
194 WWUS75 KREV 091022 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 322 AM PDT WED JUN 9 2010 ...STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING... NVZ001-004-100000- /O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 322 AM PDT WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND GUSTY DURING THE AFTERNOON AND EVENING HOURS. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 95 AND NEVADA HIGHWAY 447. * AREAS OF BLOWING DUST ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS WITH PERIODS OF VISIBILITY DROPPING AS LOW AS ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-100000- /O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 322 AM PDT WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND GUSTY DURING THE AFTERNOON AND EVENING HOURS. * WINDS: WEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 55 MPH. * IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-100000- /O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 322 AM PDT WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND GUSTY DURING THE AFTERNOON AND EVENING HOURS. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. RIDGE GUSTS UP TO 75 MPH. * IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-100000- /O.CON.KREV.LW.Y.0036.100609T1800Z-100610T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 322 AM PDT WED JUN 9 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-100000- /O.CON.KREV.LW.Y.0036.100609T1800Z-100610T0600Z/ GREATER LAKE TAHOE AREA- 322 AM PDT WED JUN 9 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: 3 TO 5 FEET WITH THE HIGHEST WAVES ALONG NORTHEAST SHORES FROM CRYSTAL BAY TO GLENBROOK. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
688 WWUS75 KREV 091722 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1022 AM PDT WED JUN 9 2010 NVZ001-004-100400- /O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 1022 AM PDT WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 95 AND NEVADA HIGHWAY 447. * AREAS OF BLOWING DUST ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS WITH PERIODS OF VISIBILITY DROPPING AS LOW AS ONE MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-100400- /O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITY OF...SPARKS 1022 AM PDT WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: WEST WINDS 20 TO 35 MPH WITH GUSTS 50 TO 55 MPH. * IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-100400- /O.CON.KREV.WI.Y.0012.100609T1800Z-100610T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 1022 AM PDT WED JUN 9 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. RIDGE GUSTS UP TO 75 MPH. * IMPACTS: CROSS WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS...INCLUDING HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-100400- /O.CON.KREV.LW.Y.0036.100609T1800Z-100610T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 1022 AM PDT WED JUN 9 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-100400- /O.CON.KREV.LW.Y.0036.100609T1800Z-100610T0600Z/ GREATER LAKE TAHOE AREA- 1022 AM PDT WED JUN 9 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. * WAVE HEIGHTS FOR LAKE TAHOE: 3 TO 5 FEET WITH THE HIGHEST WAVES ALONG NORTHEAST SHORES FROM CRYSTAL BAY TO GLENBROOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
568 WWUS75 KREV 100352 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 852 PM PDT WED JUN 9 2010 CAZ073-NVZ001-003-004-100500- /O.CAN.KREV.WI.Y.0012.000000T0000Z-100610T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY...SPARKS...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS 852 PM PDT WED JUN 9 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS WESTERN NEVADA AND MONO COUNTY HAVE DROPPED TO 10 TO 20 MPH WITH GUSTS TO 35 MPH. $$ CAZ072-NVZ002-100500- /O.CAN.KREV.LW.Y.0036.000000T0000Z-100610T0600Z/ GREATER LAKE TAHOE AREA- 852 PM PDT WED JUN 9 2010 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS ON LAKE TAHOE HAVE DECREASED TO 10 TO 15 MPH WITH GUSTS TO 25 MPH. $$ CAZ071-100500- /O.EXP.KREV.LW.Y.0036.000000T0000Z-100610T0400Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 852 PM PDT WED JUN 9 2010 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAVE DECREASED TO 10 TO 15 MPH WITH GUSTS TO 25 MPH ACROSS EASTERN SIERRA...EASTERN PLUMAS AND LASSEN COUNTIES. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jun 8, 2:52 AM PDT, 11 hours 16 minutes earlier.
Area forecast discussion, Jun 8, 2:52 AM PDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 252 AM PDT TUE JUN 8 2010 .SHORT TERM... ANOTHER SUNNY DAY IS IN ORDER WITH ABOVE NORMAL TEMPERATURES ACROSS THE REGION AS ZONAL FLOW CONTINUES THROUGH THIS EVENING. TOMORROW WILL SEE A PATTERN CHANGE AS A LOW PRESSURE SYSTEM APPROACHES FROM THE NORTHWEST INTRODUCING COOLER AND BREEZY CONDITIONS INTO THIS WEEKEND. THE UPPER JET ASSOCIATED WITH THE TROUGH WILL DIP SOUTH ON WEDNESDAY WHICH WILL INCREASE SOUTHWEST WINDS OVER THE SIERRA CREST AND WESTERN NV WEDNESDAY INTO WEDNESDAY EVENING. THE ORIENTATION OF THE JET IN THE GFS AND NAM SOLUTIONS FAVOR A BRIEF DOWNSLOPE WIND EVENT DURING THE DAY WEDNESDAY WHILE THE ECMWF DOES NOT...AS IT PUSHES THE JET FARTHER SOUTH. SUSTAINED WINDSPEEDS COULD BE AROUND 30 MPH WITH GUSTS AS HIGH AS 45 MPH IF THE DOWNSLOPE WINDS OCCUR. STILL ONLY MODERATE CONFIDENCE DUE TO LACK OF MODEL AGREEMENT. HOWEVER...EVEN IF THE DOWNSLOPE EVENT DOES NOT MATERIALIZE...GUSTY CONDITIONS ARE STILL EXPECTED AHEAD OF THE COLD FRONT WEDNESDAY. IN ADDITION TO BEING WINDY...TEMPERATURES WILL COOL CONSIDERABLY WITH THIS SYSTEM. AFTERNOON HIGH TEMPERATURES WILL DROP AROUND 10 DEGREES ON WEDNESDAY AND ANOTHER 5 DEGREES ON THURSDAY IN THE COLD POOL BEHIND THE FRONT. REGARDING TIMING OF THE FRONTAL PASSAGE... IT LOOKS TO MOVE SOUTH THROUGH NORTHERN CA/NV EARLY THURSDAY MORNING...SHIFTING WINDS TO THE NORTHWEST IN ITS WAKE. AS FOR PRECIP...THIS LOOKS TO BE A RATHER DRY SYSTEM WITH SHOWERS...IF ANY...AFFECTING ONLY THE SIERRA CREST AND NORTHERN LASSEN AND WASHOE COUNTIES. PRECIPITABLE WATER ESTIMATES ARE UNDER AN INCH WITH THIS SYSTEM SO QPF LOOKS TO BE NEGLIGIBLE WITH THE EXCEPTION OF A FEW TENTHS IN SHOWERS OVER EXTREME NORTHERN WASHOE COUNTY WEDNESDAY AND THURSDAY. LABELLE .LONG TERM...FRIDAY THROUGH MONDAY... MEDIUM RANGE MODELS APPEAR TO BE STUCK IN THE SAME SITUATION AS LAST FEW DAYS WHERE OPERATIONAL GFS TRENDS TOWARD THE ECMWF/CANADIAN SOLUTION EARLY IN THE EXTENDED FORECAST PERIOD THEN BEGINS TO VEER QUITE A BIT BY THE LAST TWO DAYS OF THE PERIOD. TODAY THE GEFS ENSEMBLE MEMBERS ARE AGAIN IN GOOD AGREEMENT WITH THE OPERATIONAL ECMWF THROUGH DAY 5. BUT NOW THEY ARE SHOWING MUCH GREATER SPREAD IN THEIR SOLUTIONS BY DAYS 6 AND 7. THIS IS LENDING EVEN LESS CONFIDENCE TO THE FORECAST BEYOND SATURDAY. UPPER LOW IS ENTRENCHED OVER THE AREA EARLY FRIDAY AND REMAINS SO THROUGH SATURDAY. THIS PROVIDES A COOL COUPLE OF DAYS WITH TEMPS WELL BELOW AVERAGE. BUMPED UP POPS JUST A BIT FOR SATURDAY AS WELL. WITH OVERLAND TRAJECTORY OF THE UPPER LOW DO NOT THINK MSTR WILL BE OVERLY ABUNDANT BUT COLD POOL ALOFT SHOULD HELP DEVELOP SHOWERS BOTH DAYS WITH BEST COVERAGE OVER THE ERN CWA. OPERATIONAL GFS IS STILL TRYING TO LIFT THE LOW OUT MUCH FASTER THAN THE ECMWF AND MOST OF THE GEFS ENSEMBLE MEMBERS SUNDAY. DIFFERENCES IN THE MODELS LEAD TO BIG DIFFERENCES IN THE FORECAST HIGHS. HAVE OPTED TO TREND CLOSER TO THE ECMWF/GEFS ENSEMBLE COMPROMISE SOLUTION AND HOLD A FEW MORE CLOUDS INTO THE RGN AND KEEP TEMPS BELOW MOS GUIDANCE. ALL MODELS BUILD RIDGE BY MONDAY WITH GFS STRONGER. ECMWF AND SOME GEFS ENSEMBLE MEMBERS ARE TRYING TO DEVELOP ANOTHER TROF IN THE PAC NW BY LATE MONDAY WITH A SRN EXTENSION INTO THE NRN PORTIONS OF OUR CWA. THIS WOULD RESULT IN GUSTY WINDS BY MONDAY AND MAYBE BETTER MIXING. MONDAY SHOULD BE THE WARMEST DAY WITH TEMPS BACK ABOVE AVERAGE. WILL HOLD PCPN OUT OF THE SUNDAY/MONDAY TIME FRAME FOR NOW. MLF && .AVIATION... VFR THROUGH EARLY WEDNESDAY FOR ALL TAF SITES. GUSTY WINDS AGAIN THIS AFTERNOON FROM THE WEST AT KTRK AND KRNO AND SOUTH AT KTVL. GENERALLY GUSTS WILL APPROACH 20-25 KTS BUT SOME NEAR 30 KTS POSSIBLE FOR KRNO AFTER 8/21 UTC. WINDS WILL GUSTS HIGHER FOR WEDNESDAY AHEAD OF THE NEXT COLD FRONT. WILL LIKELY SEE GUSTS AT KRNO IN THE 35-40 KT RANGE AFTER 9/20 UTC WHILE GUSTS AT KTRK AND KTVL WILL BE IN THE 25-30 KT RANGE. MLF && .HYDROLOGY... DAYTIME HIGHS WILL BE RATHER WARM AGAIN TODAY AND SHOULD RESULT IN ANOTHER DAY OF GOOD MELTING. BUT THEN THE MELT WILL SLOW AS TEMPS FALL 10 TO 15 DEGREES BY WEDNESDAY IN THE WAKE OF A COLD FRONT. MANY STREAMS HAVE SEEN THEIR PEAKS ALREADY OR ARE EXPERIENCING THEM RIGHT NOW...BASED ON MOST RECENT OBSERVATIONS FROM STREAM GAGES AROUND THE AREA. THIS INCLUDES MANY STREAMS ON THE WEST SIDE OF TAHOE AND IN THE UPPER REACHES OF THE CARSON BASIN. THE WEST FORK OF THE WALKER ALSO APPEARS TO BE PEAKING WHILE THE EAST FORK MAY HAVE ANOTHER NIGHT TO GO. ONE EXCEPTION IN THE TAHOE BASIN IS TROUT CREEK...WHERE THE PEAKS ARE THE HIGHEST RIGHT NOW THAT HAVE THUS FAR OCCURRED. THESE MAY CLIMB JUST A BIT MORE TONIGHT WITH MORE GOOD DAY OF MELTING IN THE UPPER REACHES OF CREEK ABOVE SOUTH LAKE.THE LOWER HIGH TEMPS LATER THIS WEEK WILL RESULT IN SIGNIFICANTLY REDUCED FLOWS IN MOST SIERRA STREAMS. BUT FARTHER DOWNSTREAM IN WRN NV THE PEAK MAY OCCUR EITHER WEDNESDAY OR THURSDAY. EXPECT HIGH FLOWS AGAIN EARLY THIS MORNING IN THE TAHOE BASIN...THE UPPER REACHES OF THE CARSON BASIN...THE WALKER BASIN AND THE SMALL STREAMS THAT FLOW INTO MONO LAKE. WILL CONTINUE RIVER STATEMENT FOR HIGH FLOWS IN PARTS OF THE TAHOE BASIN AND THE UPPER REACHES OF THE CARSON. MEANWHILE A FLOOD WARNING REMAINS IN EFFECT FOR THE WEST FORK OF THE WALKER RIVER DOWNSTREAM TO TOPAZ LAKE. THE HIGHEST FLOWS AROUND WALKER AND COLEVILLE WILL BE THIS MORNING WITH LESSER FLOWS WEDNESDAY MORNING. MAY DROP THE WARNING LATER TODAY AND OPT FOR A FLOOD ADVISORY FOR LATE TONIGHT AND EARLY WEDNESDAY. FLOW THIS MORNING SHOULD BE AROUND 3600 CFS BUT THEN DROP TO AROUND 3200 CFS BY WEDNESDAY MORNING. MINOR LOW LAND FLOODING WILL CONTINUE THIS MORNING WITH A DECREASE IN THE FLOW BY AFTERNOON. THERE IS NO FLOODING EXPECTED DOWNSTREAM OF TOPAZ LAKE ALONG THE WALKER RIVER IN NEVADA. ADDITIONAL DETAILS CAN BE FOUND IN THE TOP NEWS SECTION OF OUR HOMEPAGE WEATHER.GOV/RENO AND IN THE FOLLOWING PRODUCTS: RNOFLSREV...RNORVSREV AND RNOESFREV. DF/MLF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jun 8, 1:56 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 156 PM PDT TUE JUN 8 2010 CAZ072-073-NVZ002-003-100000- GREATER LAKE TAHOE AREA-MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE 156 PM PDT TUE JUN 8 2010 ...SPRING SNOWMELT WILL CONTINUE TO CAUSE HIGH FLOWS THROUGH WEDNESDAY IN HIGHER ELEVATIONS OF THE LAKE TAHOE BASIN...UPPER CARSON AND WALKER RIVER BASINS...MONO LAKE...AND UPPER OWENS RIVER BASIN... ...COOLER WEATHER LATER THIS WEEK WILL ALLOW FLOWS TO SUBSIDE... WARM WEATHER HAS PRODUCED INCREASED SNOWMELT OVER THE PAST FEW DAYS...CAUSING SOME AREA RIVERS AND STREAMS TO RISE TO NEAR OR JUST ABOVE FLOOD STAGE. HOWEVER...COOLER TEMPERATURES BEGINNING WEDNESDAY AND EXTENDING THROUGH THE WEEKEND WILL DECREASE SNOWMELT AND ALLOW FLOWS IN RIVERS AND STREAMS TO SUBSIDE. THE WEST WALKER RIVER ABOVE TOPAZ LAKE IN THE WALKER AND COLEVILLE AREA IN MONO COUNTY HAS EXCEEDED FLOOD STAGE EACH MORNING SINCE SATURDAY. THE HIGHEST FLOWS WERE NEAR ONE HALF FOOT ABOVE FLOOD STAGE ON SUNDAY AND MONDAY MORNINGS. A FLOOD ADVISORY REMAINS IN EFFECT FOR THIS PORTION OF THE WEST WALKER THROUGH WEDNESDAY MORNING. HIGH FLOWS WILL CONTINUE ON TUESDAY...WITH THE RIVER EXPECTED TO CREST NEAR FLOOD STAGE AGAIN WEDNESDAY MORNING...BETWEEN 2 AM AND 8 AM...WITH SOME MINOR LOWLAND FLOODING. FLOWS WILL DECREASE ON THE UPPER WEST WALKER AFTER WEDNESDAY AS TEMPERATURES COOL. RESIDENTS IN THE WALKER...COLEVILLE...TOPAZ CALIFORNIA AREA SHOULD BE AWARE OF POSSIBLE MINOR FLOODING IN LOWLANDS...PASTURES AND LOW LYING RURAL ROADS FROM WALKER TO TOPAZ LAKE. THERE IS CURRENTLY NO FLOODING EXPECTED ALONG THE WALKER RIVER IN NEVADA DOWNSTREAM OF TOPAZ LAKE. HIGHER FLOWS SHOULD BE EXPECTED NEXT WEEK AS TEMPERATURES RISE. HOWEVER...LEVELS SEEN OVER THE PAST FEW DAYS ARE NOT EXPECTED. RIVERS...STREAMS...AND CREEKS THROUGH THE EASTERN SIERRA WILL CONTINUE TO HAVE HIGH FLOWS THIS WEEK...BUT NO ADDITIONAL FLOODING IS EXPECTED. THE COOLING TREND BEGINNING WEDNESDAY WILL DECREASE SNOWMELT LATER THIS WEEK...ALLOWING FLOWS TO SUBSIDE. WHEN TEMPERATURES WARM AGAIN NEXT WEEK...EXPECT FURTHER SNOWMELT AND INCREASED FLOWS. ANYONE CAUGHT UNPREPARED IN COLD AND FAST MOVING WATERS CAN QUICKLY EXPERIENCE HYPOTHERMIA. WARNING SIGNS FOR HYPOTHERMIA INCLUDE UNCONTROLLED SHIVERING...MEMORY LOSS...DISORIENTATION... INCOHERENCE...SLURRED SPEECH...DROWSINESS AND APPARENT EXHAUSTION. HYPOTHERMIA CAN OCCUR FASTER IN CHILDREN THAN IN ADULTS...SO MONITOR CHILDREN CLOSELY FOR SYMPTOMS. HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:55 PM PDT | River Flood Advisory | REV | Mono | 21 hr |
| Jun 8, 2:08 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more | 31 hr |
Nearby
Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.